A 48-year-old man with low-risk acute promyelocytic leukemia (APL) undergoes induction chemotherapy with daily all-trans retinoic acid (tretinoin), cytarabine (days 1-7), and daunorubicin (days 1-3). His clinical course is complicated by low-grade fever and a rash on day 15. The rash starts as tender purple papules on the extensor surface of his upper extremities (Figure, A) and quickly disseminates to his ears (Figure, B) and shoulders. His vital signs remain stable without hypoxia. Blood culture results are negative, and imaging does not show pulmonary or pericardial effusions. Tretinoin is held on day 21 due to worsening of skin lesions. Subsequently, the rash appears on his lower extremities as well.
Figure. Patient's rash on his arm (A) and ear (B).
Some tools below are only available to our subscribers or users with an online account.
Download citation file:
Web of Science® Times Cited: 2
Customize your page view by dragging & repositioning the boxes below.
More Listings atJAMACareerCenter.com >
The Rational Clinical Examination: Evidence-Based Clinical Diagnosis
Original Article: Does This Patient Have Erythema Migrans?
All results at
Enter your username and email address. We'll send you a link to reset your password.
Enter your username and email address. We'll send instructions on how to reset your password to the email address we have on record.
Athens and Shibboleth are access management services that provide single sign-on to protected resources. They replace the multiple user names and passwords necessary to access subscription-based content with a single user name and password that can be entered once per session. It operates independently of a user's location or IP address. If your institution uses Athens or Shibboleth authentication, please contact your site administrator to receive your user name and password.